LYRICA .......third week update

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Mar 6, 2007.

  1. I started lyrica at 75 mg once a day , then I went to 75 mg twice a day the second week, then this wk I am starting 100 mg this week. So far , so good, It really is great for pain. I think I will stay at 100mg if it works out okay, my rheumatologist wants me on 150 mg but why push it. I am keeping my fingers crossed it continues.
  2. Shalala

    Shalala New Member

    My 3rd week too ... lol. I started at 150mg and that goofy neuro wanted me to double that ... that was baddddddd ... so I am taking 75mg 3x a day and that is tolerable. I don't think I am going up to 300mg. Do you feel like you are drunk or really wooozie? Boy I sure do. Good luck.
  3. So far only the first time when I tried the 150 mg and WOW and then decided it was too high a dose did I feel weird. I may have gained a couple pounds, I do know I have been really hungry since I started it, so I am going to be careful, I do not need to gain weight.
  4. LouiseK

    LouiseK New Member

    What kind of pain is it helping your all with? I'm on this but packing on the pounds (all to the gut since I am so sedentary), dizzing all the time and no pain relief in sight. Perhaps I don't have the right kind of pain.

    Let me know. Thanks.
  5. It has helped the pain in my shoulders/neck area, I would say its a burning/muscle pain . However I find somedays it really helps and other days not as much. What amt of lyrica are you taking? My dr. and even an article in the library here states that fibro patients need a higher dose than most daily doses of 300, 450, or 600mg. Look under library there is a good article "Major trial concludes pregabalin (lyrica) promises fm pain therapy." Check it out.
    So far I am up to 200 mg a day. good luck!
  6. mossrose101

    mossrose101 New Member

    I have been taking Lyrica for well over a year. Started at 75mg. 3X daily and slowly moved up to 75mg. 5-6X daily. Doctor just recently prescribed the 150mg 3X daily as this is more economical.

    Unfortunately the weight gain for me is not good. Since starting Lyrica I have gained 30 lbs. At one point I decided to only take 75mg 1X daily along w/pain medication because of gaining weight on a monthly basis. During this time the pain was not good. When I finally hooked up with a doctor (Rheum.) who diagnosed me w/CFS, he said I was not taking nearly enough so he upped it to the 3X daily and again to the 5-6X daily.

    I hate the weight gain but dont know what else to do. Not taking it and only taking the pain meds is not pleasant at all.

    I wish you all good luck w/it and hope the weight gain for you is not as much as it has been for me. This last time, after 3 months, I gained another 10+ pounds.
  7. DorothyVivian

    DorothyVivian New Member

    Fibrobutterfly, I have been on Lyrica for nearly two years. I started at 25 mg. 3 times daily even though the pain mgmt doc wanted me to start at 50 mg 3 times daily. I am still at that level and may need to increase it a bit as the muscle pain is not as 'managed' as well as it was at first. The dizzyness and blurry vision bothered me for only about 10 days to two weeks. I think that starting at a minimal level is helpful to prevent difficult adjustments. I also have found I'm now losing weight--very slowly, but the heightened appetite has gone away and I'm gradually eating smaller portions naturally.

    One of the side benefits of Lyrica is that it is a 'anxiolytic'..that is, it reduces anxiety. I believe that anxiety levels are influential in weight gain for many persons, and I'm one of those persons. Since the level of anxiety is also greatly influenced by the increase or reduction of stress, it is really difficult for an individual to really know what is causing what. (It is so easy to confuse correlation with causation.)

    Anyway, I don't believe I want to stop taking Lyrica. It has helped the alleviation of muscle pain for me so much I will put up with the weight changes.

    Good luck, Fibrobutterfly and all!

    With love, Dorothy
    [This Message was Edited on 03/07/2007]
  8. I have decided to start with the atkins diet just in case I do decide to gain wt. Maybe this will help, I don't know if I can stay on it, but for a short time anyhow. I really can't gain anymore wt., I gained some with the neurontin before the lyrica. And for some reason it is so hard for me to lose weight, especially dealing with this dd. Good luck to you all taking lyrica. We need some pill to help us.
  9. I guess since it is on this website it is okay to post this...

    http://www.immunesupport.com/library/showarticle.cfm/ID/7535/T/CFIDS_FM/searchtext/lyrica
  10. mossrose101

    mossrose101 New Member

    Wow, your post was very interesting. I didnt realize that Lyrica decreased anxiety! This could very well be one of the issues w/weight gain. Before all this I was one of those people who was always busy, couldnt sit still etc. I was always slim. Of course now Im almost 50 and very sedentary since all this happened so Im sure that hasnt helped w/the weight gain either.

    Glad to hear you are losing weight now. I hope that is the case with me eventually. And to echo what you said; even though I am gaining weight the Lyrica definately helps, which is why I am still taking it.
  11. natesmommie1

    natesmommie1 New Member

    I'm on lyrica 150 2times a day,
    Bernadette
  12. cheilluminata
  13. Ouch4017

    Ouch4017 New Member

    I'm on my third week of Lycra. I believe I'm at 50mg 2x a day. I was sooo dizzy that I was actually sick to my stomache. I was getting car sick while I was driving!!! Anyway, it seems to be working ok so far but I still have a great deal of pain. I have my next appt. in 2 weeks again so we'll see where I go from there.
  14. I found I started low and slowly went up. I asked my dr. about lyrica and gaining wt. and she said no, she hasn't seen it, but it may make you hungrier than usual because it raises something or other. I am still at 100mg twice a day now, may try 3 times a day ? going from 75 to 100 was easy,no big difference, as long as I can tolerate it I really think it helps pain alot. knock wood.
  15. dsames

    dsames New Member

    I used to post on this message board a long time ago, and then gradually slacked off...don't know why.

    The info on Lyrica is especially interesting to me. I started at 75 mg once a day, at bedtime, and it was wonderful, the pain was greatly diminished and a little bit higher energy, the second week I was to increase it to 2x a day. Did that.. the side effects have not been fun, I am thinking about going back to 75 mg 1 a day.

    Does anyone else wake up about 3 hrs after they have taken the medicine with "weird" symptoms. I have visual problems, such as little dots bouncing around, and then squares or triagles. I don't want to shut my eyes again, because then they start up again. A realy scary feeling, I sometimes get up and sit on the side of the bed for awhile. and today I felt so sedated most of the day, I got undressed again, after I was ready for the day and took another shower to see if I could wake up, and then drank some beverages with caffeine in them. My husband commented that I looked like I was drugged, and indeed I felt like it. Don't know if I will take it tonight or not, however you can not quit cold turkey, but rather have to titer it down.

    Your comments will be appreciated.
    Shirley
  16. Shalala

    Shalala New Member

    I am having a really hard time with Lyrica :-( It doesn't like me. Others seem to do well on it. PCP told me to take 150 mgs at bedtime. Hmmmmmmmmm.
  17. jmq

    jmq New Member

    am on Cymbalta and Tramadol. If I was switched to Lyrica, would that be a replacement or in addition? I tried Nuerontin before the cymbalta and tramadol and it did nothing but make me very very high. I was driving on I-95 and was laughing like I was on a ride. I loved the feeling but could not work or drive on it so I went off of it. Now I am taking a short medical leave and want to try something...I will talk to my dr about it too
    jmq
  18. natrlvr2

    natrlvr2 New Member

    I take Vicodin for pain and Lyrica is an addition to that.Works well for my sciatic nerve pain.But I noticed I am packing on more pounds.Not good.
    [This Message was Edited on 03/11/2007]
  19. That is weird. I don't know what to tell you other than call your dr. as it says if you have trouble with your vision to call dr.? It is strange how it affects us all so different. Now when I started at 150 mg I quit and thought uh uh, but then starting on the lower dose worked better for me. There is a 50 mg also.


    Now for some reason I am still taking 200 mg a day and I started hurting, and thought oh no, I sure hope it isn't quitting on me now. Just when I thought I was finally feeling so much better. But I will continue, even go to 150mg if I have to or add another 100 which is what the dr. wanted me to do. Darn I just wish.... and wish we could all get a break.
  20. I think it is in addition, but you would have to ck. as isn't cymbalta and antidepressant, tramadol is for pain?

    I was wondering if I can take any vicodin if I needed it along with the lyrica. I can't ask the dr. as he isn't the one who gave it to me, I have some left after knee surgery. My reg. drs. don't give vicodin, well not the rheumatologist anyways.